"I didn't even know why she was given the Tylenol by IV in the first place, but the doctor said it was something new they do now," says Van. "My wife, Georgia, had fibromyalgia but it was under control and she was fine before the surgery. She was only 63 years old."
Van says that Georgia was healing well from her hip surgery, but in early December, she complained of stomach pains. "We were at a family event when Georgia said she felt terrible and she was very lethargic," says Vern. "I took her home and she spent the entire week in the house—it was like she had a bad case of the flu. Then my sister came by and noticed that Georgia's eyes were yellow; she made an appointment with her doctor about a week later. Georgia had an ultrasound and two days later they did another ultrasound. Then she was scheduled for a liver biopsy.
"We were wondering what the heck was going on. I was the one with liver issues, not her (I have Cirrhosis of the liver and my doctor told me to stay clear away from Tylenol—I also had morphine and IV after surgery but was never given Tylenol). Unfortunately Georgia couldn't have the biopsy as scheduled because her blood wasn't clotting so she went on Vitamin K for two days. But her blood levels worsened. The liver doctor immediately called the University of Iowa Hospital and I took her to the ER where she was admitted right away and started doing a battery of tests.
"The next day they did a trans-jugular liver biopsy and determined that she had auto-immune hepatitis of the liver. This came right out of the blue, what a shock. We talked to some of the specialists and they said it is often treatable with steroids. So Georgia started taking them and got home December 23. She had blood work every day at the hospital—but her liver enzymes were increasing and her blood clotting was getting worse. On December 29, she woke up vomiting so we went back to the ER.
"Upon being re-admitted, the next day she went into what seemed like a coma, so she went on the liver transplant list. A liver came in but she had an infection so she couldn't accept the donor organ. In between this time, three more livers came in but they were defective. On January 18, one was acceptable and the transplant seemed to go well. By January 22, she was talking and seemed to get better.
"Then she had a seizure and a few strokes. They suspected another infection. She lost all her kidney functions and went into another coma. By February 14, we pulled the breathing tube and she passed away.
"We asked the doctors if Tylenol was to blame—they didn't say yes or no. They asked us if she took any drugs, anything out of the ordinary. We told them the only thing was the Tylenol drip.
READ MORE TYLENOL/ACETAMINOPHEN LEGAL NEWS
"Your LawyersandSettlements attorney advised me to get all the medical records. I called our doctor and talked to his nurse. I explained that my wife had passed away, that I am the recipient of her will and that I should have all her records. Her nurse said they belong to the doctor and it is up to him whether or not to give them to me. All I have is her death certificate that says she passed away from sepsis.
"My next step will be to ask the attorney to get her medical records. I feel sure that Tylenol killed her. We never changed any drug other than that drip. It was just too coincidental."
Tylenol/Acetaminophen Legal Help
If you or a loved one have suffered losses in this case, please click the link below and your complaint will be sent to a drugs & medical lawyer who may evaluate your Tylenol/Acetaminophen claim at no cost or obligation.
ADD YOUR COMMENT ON THIS STORY
Click to learn more about LawyersandSettlements.com